MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE3 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5526B300
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was confirmed through clinician review of the medical records provided.Method & results: device evaluation and results: not performed as no product was returned for evaluation.Medical records received and evaluation: the medical review indicated: baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal requiring implantation of a very thick 19-mm cr bearing have rendered the pcl dysfunctional with severe instability as outcome requiring revision where the problem was one partly solved by implantation of a thicker 22-mm cs bearing.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the medical review indicated that baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal requiring implantation of a very thick 19-mm cr bearing have rendered the pcl dysfunctional with severe instability as outcome requiring revision where the problem was one partly solved by implantation of a thicker 22-mm cs bearing.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Knee revision due to instability.Update based on medical review: baseplate malposition in excessive posterior tibial slope and excessive proximal tibial bone removal have rendered the pcl dysfunctional with severe instability.

Brand Name
TRIATHLON PRIM BEAD PA SZE3 BP
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7805553
Report Number0002249697-2018-02638
Device Sequence Number11048467
Product Code MBH
UDI-Device Identifier07613327041347
UDI-Public07613327041347
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Catalogue Number5526B300
Device Lot NumberSJ66S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight39